Psycho-Babble Medication Thread 1017411

Shown: posts 1 to 11 of 11. This is the beginning of the thread.

 

Stoned on Lexapro!

Posted by sheilac on May 8, 2012, at 9:28:09

I told my doc I was feeling stable, but still having bouts of depression. She added Lexapro to my Trileptal and low dose Lithium and Klonopin.

Now I just feel stoned all day. I was already having motivation issues. Now I just feel like sitting around all day doing nothing. I feel like I have no personality.

Should I drop the Lexapro or just add back a small dose of Adderall?

I'm certainly not depressed anymore, but I am no good. Just feel lazy.

 

Re: Stoned on Lexapro! sheilac

Posted by Phillipa on May 8, 2012, at 10:42:31

In reply to Stoned on Lexapro!, posted by sheilac on May 8, 2012, at 9:28:09

So lexapro relieved depression? What is the dose can you lower it? Phillipa

 

Re: Stoned on Lexapro!

Posted by rjlockhart04-08 on May 9, 2012, at 0:07:07

In reply to Re: Stoned on Lexapro! sheilac, posted by Phillipa on May 8, 2012, at 10:42:31

I hate to be the first person to break this to you but I have extensivly that SSRI's have a counter effect on motivation, and leave you feeling apathic and no motivation. Now not all the time, but from reading posts here over the years and doing some of my own personal research...Zoloft was used and it caused a person to lose motivation to do paperwork, mainly because ... it works on serotonin, not dopamine which is the drive, and things you do repetitive tasks with. Serotonin will give you a feeling of content, and maybe feeling whole ... improves sleep, calming anxiety, and relieving depression. But when its high it can make you feel over content, and it keeps you calm when your suppost to be active.

Lower the dose, add adderall and increase it. But of course all of this is your doctors decision.

best to you shiela
rj

 

rjlockhart04-08- Stoned on Lexapro!

Posted by sheilac on May 9, 2012, at 12:03:04

In reply to Re: Stoned on Lexapro!, posted by rjlockhart04-08 on May 9, 2012, at 0:07:07

rjlockhart

I didn't realize that serotonin would make me such a zombie! I thought it would help my depression, and I guess it has, but I'm too out of it to do anything!

Motivation and being active are more my issues so I think instead I need dopamine, which is why the adderall worked so well to motivate me.

I think I will have to up my Trileptal and add back my Adderall because I can't stand sleeping 12 hours a day and being a space cadet!

Thanks for the explanation on serotonin.

P.S. It did make me more hungry too!

 

Re: Stoned on Lexapro! sheilac

Posted by phidippus on May 9, 2012, at 22:02:44

In reply to Stoned on Lexapro!, posted by sheilac on May 8, 2012, at 9:28:09

Don't treat your side effects-nix the adderall. Now, how is it the Lexapro is making you a zombie and not the Klonopin or the Lithium (far better candidates)?

Maybe you're not stable enough to be motivated...

Eric

 

Re: Stoned on Lexapro!

Posted by Christ_empowered on May 9, 2012, at 23:50:28

In reply to Stoned on Lexapro!, posted by sheilac on May 8, 2012, at 9:28:09

Shrinks love celexa. Its relatively "clean" in terms of side effects. Unfortunately, it tends to tranquilizing. That's great for severe anxiety and for me, sometimes--I've taken it for severe psychotic depression. I don't think its what you need for mild depression. I'd personally ditch the celexa and add in low dose adderall.

 

phidippus - Re: Stoned on Lexapro!

Posted by sheilac on May 10, 2012, at 8:11:09

In reply to Re: Stoned on Lexapro!, posted by Christ_empowered on May 9, 2012, at 23:50:28

I have been taking Klonopin for years. I have to take 2mg at night to relax. I can get away with 1mg during the day if I run into anxiety. But it doesn't make me feel stoned.

If I take even a moderate dose (300mg) of Lithium along with 450mg - 600mg of Trileptal I am tired and a little depressed.

I am far too sensitive to meds. A little goes a long way for me. Plus, I've noticed that a med really kicks in for me when I eat with the med.

Also, in the past I gained and kept on 30 lbs with Celexa. I guess Celexa and Lexapro just veg me out.

I'm actually surprised that the Trileptal has kept me stable. I really like it.

I think if I take a higher dose, like 600mg of Trileptal along with a tiny dose, say 5mg of Adderall XR, maybe that will help with the motivation factor and slight depression.

I've tried Zoloft in the past and that made me super anxious and even bordering on a little mania.

I guess instead of serotonin, which I thought I needed and would be the answer to my problems, what I really need is a long acting dopamine.

 

Re: phidippus - Re: Stoned on Lexapro! sheilac

Posted by phidippus on May 10, 2012, at 19:40:22

In reply to phidippus - Re: Stoned on Lexapro!, posted by sheilac on May 10, 2012, at 8:11:09

Have you ever tried Wellbutrin?

Eric

 

Re: phidippus - Re: Stoned on Lexapro!

Posted by sheilac on May 11, 2012, at 9:58:50

In reply to Re: phidippus - Re: Stoned on Lexapro! sheilac, posted by phidippus on May 10, 2012, at 19:40:22

Wellbutrin made me manic.

 

Re: phidippus - Re: Stoned on Lexapro! sheilac

Posted by Phillipa on May 11, 2012, at 20:10:48

In reply to Re: phidippus - Re: Stoned on Lexapro!, posted by sheilac on May 11, 2012, at 9:58:50

Made me hypomanic one week on it with benzos ended up hospitalized. Phillipa

 

Re: Stoned on Lexapro!

Posted by creepy on May 16, 2012, at 8:03:37

In reply to Stoned on Lexapro!, posted by sheilac on May 8, 2012, at 9:28:09

lithium and lexapro are both pretty well known for apathy. depending on the doses Id look at ditching one or the other.
apathy is a symptom of depression too, so it can be hard to pick out whats causing it.


This is the end of the thread.


Show another thread

URL of post in thread:


Psycho-Babble Medication | Extras | FAQ


[dr. bob] Dr. Bob is Robert Hsiung, MD, dr-bob@uchicago.edu

Script revised: October 4, 2007
URL: http://www.dr-bob.org/cgi-bin/pb/mget.pl
Copyright 2006-08 Robert Hsiung.
Owned and operated by Dr. Bob LLC and not the University of Chicago.